Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 188, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2017, 5:50 PM CDT for 4 counties in Missouri. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 5:50 PM CDT (22:50 UTC)
- Expired
- May 19, 2017, 6:26 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Maries County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:50 PM CDT | TSTM WND DMG | 3 Wnw Gravois Mills, MO | LARGE TREES DOWN ON WEBB ROAD 1/2 MILE FROM THE INTERSECTION OF COUNTY J. TIME ESTIMATED VIA RADAR. |
| May 19, 5:50 PM CDT | TSTM WND DMG | Gravois Mills, MO | PICTURE FROM SOCIAL MEDIA OF A TREE BLOWN DOWN ON TO A MOBILE HOME AND POWER LINES DOWN. TIME WAS ESTIMATED. |
| May 19, 5:52 PM CDT | TSTM WND GST 53 | 3 Se Kaiser, MO | 53MPH WIND GUST MEASURED AT AWOS STATION AIZ, LEE C FINE MEMORIAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WUUS53 KSGF 192250
SVRSGF
MOC015-125-131-141-192345-
/O.NEW.KSGF.SV.W.0188.170519T2250Z-170519T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
550 PM CDT FRI MAY 19 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Maries County in central Missouri...
Northeastern Benton County in central Missouri...
Miller County in central Missouri...
Morgan County in central Missouri...
* Until 645 PM CDT
* At 549 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Stover to 7 miles north of
Village of Four Seasons to 7 miles southeast of Osage Beach, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Versailles... Lake Ozark...
Stover... Iberia...
St. Elizabeth... Saint Elizabeth...
Tuscumbia... Barnett...
Syracuse... Eugene...
Gravois Mills... Olean...
Bagnell... Brumley...
Etterville... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1000 PM CDT for central
Missouri.
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9240 3832 9224 3834 9220 3829 9219
3828 9207 3806 9225 3801 9236 3802 9247
3812 9260 3821 9266 3825 9278 3830 9322
3853 9315 3853 9307 3855 9306 3869 9306
TIME...MOT...LOC 2249Z 217DEG 48KT 3835 9308 3831 9273 3805 9256
HAIL...<.75IN
WIND...60MPH
$$
Cramer2 follow-up statements
105
WWUS53 KSGF 192306
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
606 PM CDT FRI MAY 19 2017
MOC015-125-131-141-192345-
/O.CON.KSGF.SV.W.0188.000000T0000Z-170519T2345Z/
Maries MO-Benton MO-Miller MO-Morgan MO-
606 PM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN MARIES...NORTHEASTERN BENTON...MILLER AND MORGAN
COUNTIES...
At 605 PM CDT, severe thunderstorms were located along a line
extending from near Stover to near Eldon to near Iberia, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Emergency management. These storms have downed trees in
portions of Morgan County.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks State Park... Eldon...
Osage Beach... Versailles...
Lake Ozark... Stover...
Iberia... Saint Elizabeth...
St. Elizabeth... Tuscumbia...
Barnett... Syracuse...
Eugene... Olean...
Bagnell... Brumley...
Ulman... Etterville...
Lakeview... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for central
Missouri.
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9240 3832 9224 3834 9220 3829 9219
3828 9207 3806 9225 3801 9236 3802 9247
3812 9260 3826 9265 3835 9279 3839 9319
3853 9315 3853 9307 3855 9306 3869 9306
TIME...MOT...LOC 2305Z 219DEG 39KT 3850 9295 3841 9260 3806 9238
HAIL...0.75IN
WIND...60MPH
$$
Schaumann710
WWUS53 KSGF 192326
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
626 PM CDT FRI MAY 19 2017
MOC015-125-131-141-192336-
/O.CAN.KSGF.SV.W.0188.000000T0000Z-170519T2345Z/
Maries MO-Benton MO-Miller MO-Morgan MO-
626 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARIES...
NORTHEASTERN BENTON...MILLER AND MORGAN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
A tornado watch remains in effect until 1000 PM CDT for central
Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9240 3832 9224 3834 9220 3829 9219
3828 9207 3806 9225 3801 9236 3802 9247
3812 9260 3826 9265 3835 9279 3839 9319
3853 9315 3853 9307 3855 9306 3869 9306
TIME...MOT...LOC 2325Z 217DEG 48KT 3872 9274 3863 9239 3828 9217
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:52 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 19, 2:52 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
252 PM CDT Fri May 19 2017
.SHORT TERM...(This evening through Saturday)
Issued at 245 PM CDT Fri May 19 2017
An upper level low remains over the Rockies region this afternoon.
The low will slowly spread east into the Plains this evening and
tonight. Ahead a line of storms has already developed across
northeast Oklahoma/southwestern Missouri.
A low level jet has helped the atmosphere recover this afternoon
as MLCAPE values have increased to over 1500J/kg. Expect the line
of storms to continue to lift northeast this afternoon into this
evening. Additional storms have also developed across southern
Oklahoma and Texas this afternoon this activity will also
spread/expand to the northeast into the western portions of the
area by early/mid evening then spread east across the rest of the
area through the evening into the early overnight hours.
The low level jet will remain out of the south ahead of the low
which will keep an unstable air mass across the area through this
evening, may actually increase some as the air mass to the south
continues to advect north. Theta-E difference are also increasing
across the area as moisture advects north into the area. This will
support a damaging wind risk to 70 mph with both the line
currently pushing into the area and also with any additional line
of storms that spread across the area this evening. 0-3km bulk
shear vectors are and will generally remain out of the northeast
at 30kt which will support a meso vort and spin up tornado risk
with any line segments that can surge to the northeast through the
evening/early overnight hours.
The line of storms should start to spread east of the area by
the early overnight hours. The upper level low will still be to
our west allowing showers and storms to remain possible through
the overnight hours with more light showers occurring during the
day on Saturday.
.LONG TERM...(Saturday Night through Friday)
Issued at 245 PM CDT Fri May 19 2017
A cold front will push through the area by Saturday night. Surface
high pressure and a cooler air mass will then spread into the
area behind the front. The region will stay in northwest flow in
flow through much of next week. This will result in cooler
conditions as highs in the 60s into the lower 70s occur each
afternoon. An upper level disturbance will move through the region
mid week, which will help reinforce the cooler conditions. This
disturbance will also bring some chances for a few showers and
storms to the area Tuesday and Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1220 PM CDT Fri May 19 2017
For the KSGF, KJLN, and KBBG TAFS: Showers and storms have
developed across northeaster Oklahoma and will track northeast
across the area this afternoon. This activity is expected to
remain just north of the KBBG area but will likely affect the KJLN
and KSGF sites this afternoon. This activity will spread east of
the TAF sites by late this afternoon. IFR visibilities will be
possible with any storm.
Additional storms are expected to develop across the area this
evening, likely in the form of a line. There will be a risk for
strong winds within this line of storms. IFR conditions will also
be possible with any storm this evening. Showers and a few storms
will remain possible over night as a storm system tracks east
across the region.
Ceilings are expected to lower into the MVFR and possibly the IFR
range Saturday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
077-078-088-089-093-094-101>103.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, May 19, 3:40 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 340 PM CDT Fri May 19 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 340 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... A line of thunderstorms is currently located across southwestern Missouri this afternoon and will continue to lift northeast across the area late this afternoon into early this evening. This line of storms will have the potential for damaging wind gust up to 70 mph. There will also be a spin up tornado risk with any surges in the line to the northeast. Hail up to the size of quarters will also be possible with a few of the strongest updrafts. Additional storms have developed across central Oklahoma to the south into Texas, and are still expected to lift northeast. A line of storms is expected to develop and spread east across the area this evening into the early overnight hours. Winds to 70 mph and hail to the size of quarters will also be possible with these storms this evening into the early overnight hours. There will also be a brief tornado risk with any surges in the lines to the northeast with these storms too. There will also be a risk for flash flooding as multiple rounds of rain are expected into tonight, especially where training of storms can develop. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storms should come to an end on Saturday, with storm total rainfall amounts of 1 to 3 inches. The heaviest rainfall amounts and higher flooding potential is expected to occur over southeast Kansas and west central Missouri. Additional thunderstorms will return Monday as another storm system moves in from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into this evening across southeastern Kansas and the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, May 19, 4:29 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG LOCKWOOD 37.39N 93.95W
05/19/2017 DADE MO 911 CALL CENTER
SEVERAL LIMBS DOWN IN EVERTON AND LOCKWOOD.
&&
ARBLocal storm report, May 19, 4:54 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL REPUBLIC 37.12N 93.48W
05/19/2017 E1.25 INCH GREENE MO PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL PER
PICTURE POSTED ON SOCIAL MEDIA.
&&
ARBLocal storm report, May 19, 5:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG 3 WNW WALNUT GROVE 37.43N 93.59W
05/19/2017 POLK MO FIRE DEPT/RESCUE
MULTIPLE TREES DOWN, GARAGE DAMAGED.
&&
ARBLocal storm report, May 19, 5:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG HUMANSVILLE 37.80N 93.58W
05/19/2017 POLK MO EMERGENCY MNGR
POWERLINES DOWN BEHIND THE US BANK IN
HUMANSVILLE.
&&
ARBLocal storm report, May 19, 5:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TORNADO NEOSHO 36.87N 94.37W
05/19/2017 NEWTON MO EMERGENCY MNGR
A TORNADO LIKELY OCCURRED ON THE NORTH SIDE
OF NEOSHO BASED ON NUMEROUS DAMAGE REPORTS
AND PHOTOGRAPHS. TIME ESTIMATED FROM RADAR.
AN OFFICIAL STORM SURVEY TO ESTABLISH
TORNADO STRENGTH/RATING WILL TAKE PLACE ON
SATURDAY.
&&
ARBLocal storm report, May 19, 5:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG MILLER 37.22N 93.84W
05/19/2017 LAWRENCE MO PUBLIC
SOCIAL MEDIA PICTURE OF BLEACHERS THROWN
INTO NETTING AT THE MILLER BALLPARK. TIME
ESTIMATED FROM RADAR.
&&
ARBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:34 PM CDT | Tornado Warning | SGF | McDonald | 41 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 50 min |
| May 19, 12:14 AM CDT | Tornado Warning | SGF | Barry, McDonald | 46 min |
| May 19, 12:38 AM CDT | Tornado Warning | SGF | Barry, Stone | 52 min |
| May 19, 1:16 AM CDT | Tornado Warning | SGF | Christian, Stone, Taney | 44 min |
| May 19, 1:47 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster and 1 more | 58 min |
| May 19, 1:56 AM CDT | Tornado Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 49 min |
| May 19, 2:28 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 47 min |
| May 19, 3:01 AM CDT | Tornado Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 44 min |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Bates, Vernon | 24 hr |
| May 19, 9:44 AM CDT | River Flood Warning | SGF | Cedar | 4 days |
| May 19, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| May 19, 3:03 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 12 hr |
| May 19, 3:13 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 47 min |
| May 19, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 67 min |
| May 19, 3:40 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 50 min |
| May 19, 4:01 PM CDT | Tornado Warning | SGF | Cedar, Dade, Greene, Polk | 44 min |
| May 19, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Taney | 64 min |
| May 19, 4:36 PM CDT | Tornado Warning | SGF | Dallas, Hickory, Polk | 39 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Webster, Wright | 57 min |
| May 19, 5:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 1 min |
| May 19, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| May 19, 6:28 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| May 19, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 49 min |
| May 19, 6:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.